Alert archive / Alaska / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Apr 29, 2007, 8:30 AM AKDT. It took effect at Apr 29, 2007, 3:00 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2007, 8:30 AM AKDT (16:30 UTC)
- In effect from
- Apr 29, 2007, 3:00 PM AKDT
- Expired
- Apr 29, 2007, 7:56 PM AKDT
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 292130 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 130 PM ADT SUN APR 29 2007 ...A THERMAL TROUGH OVER THE INTERIOR COMBINED WITH A HIGH PRESSURE RIDGE ALONG THE NORTHERN GULF COAST WILL PRODUCE GUSTY SOUTHEAST WINDS CROSS THAT LOWER MATANUSKA VALLEY TO INCLUDE PALMER AND WASILLA... AKZ111-300400- /X.NEW.PAFC.FW.W.0001.070429T2300Z-070430T0400Z/ MATANUSKA VALLEY- 130 PM ADT SUN APR 29 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM ADT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM ADT THIS EVENING. SOUTHEAST WINDS GUSTING TO 25 MPH WITH RELATIVE HUMIDITIES OF 25 TO 35 PERCENT WILL DEVELOP LATE THIS AFTERNOON. WINDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMANENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
2 follow-up statements
000 WWAK61 PAFC 292137 CCA RFWAER RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 136 PM ADT SUN APR 29 2007 ...A THERMAL TROUGH OVER THE INTERIOR COMBINED WITH A HIGH PRESSURE RIDGE ALONG THE NORTHERN GULF COAST WILL PRODUCE GUSTY SOUTHEAST WINDS CROSS THAT LOWER MATANUSKA VALLEY TO INCLUDE PALMER AND WASILLA... AKZ111-300400- /X.COR.PAFC.FW.W.0001.070429T2300Z-070430T0400Z/ MATANUSKA VALLEY- 136 PM ADT SUN APR 29 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM ADT THIS EVENING FOR STRONG WINDS FOR THE LOWER MATANUSKA VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM ADT THIS EVENING. SOUTHEAST WINDS GUSTING TO 25 MPH WITH RELATIVE HUMIDITIES OF 25 TO 35 PERCENT WILL DEVELOP LATE THIS AFTERNOON. WINDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMANENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
000 WWAK61 PAFC 300356 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 756 PM ADT SUN APR 29 2007 AKZ111-300500- /X.CAN.PAFC.FW.W.0001.000000T0000Z-070430T0400Z/ MATANUSKA VALLEY- 756 PM ADT SUN APR 29 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. SOUTHEAST WINDS COMING OUT OF THE KNIK RIVER VALLEY ARE BEGINNING TO DIMINISH AND RELATIVE HUMIDITIES ARE STARTING TO RECOVER AS THE TEMPERATURES COOL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Apr 28, 11:15 PM AKDT, 9 hours 15 minutes earlier.
Area forecast discussion, Apr 28, 11:15 PM AKDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 415 AM ADT SUN APR 29 2007 .MODEL DISCUSSION... THE MODELS IN GOOD AGREEMENT FOR THE SHORT TERM OUT THROUGH MON MORNING IN BOTH THE LOW IN THE GULF AND SYSTEM MOVING ALONG THE ALEUTIANS OUT WEST. HOWEVER WILL LEAN MORE TOWARD THE UKMET ON MON BEFORE TRENDING BACK TOWARD THE GFS ON TUE. UKMET SEEMS TO HAVE A BETTER INITIAL HANDLE ON THE DEVELOPING SECONDARY LOW IN THE GULF BUT WILL TREND TOWARD THE WEAKER SOLUTION IN THE GFS. .ANALYSIS AND UPPER LEVELS... SHARP UPPER LEVEL TROUGH THROUGH THE GULF OF AK WILL GIVE WAY TO MORE ZONAL FLOW BY WED NIGHT WITH THE MAIN CORE OF THE JET REMAINING SOUTH OF THE ALEUTIANS. NO SIGNIFICANT SHORT WAVES UNTIL ONE MOVES INTO THE EASTERN BERING ON WED. OTHERWISE JUST A WELL STACKED LOW IN THE ALEUTIANS THAT WILL FALL INTO THE UPPER LEVEL TROUGH AS IT MOVES EAST BEFORE DEVELOPING A SECONDARY WEAKER IN THE EASTERN GULF. WEAK WAA IN SOUTHCENTRAL BY TUESDAY WITH SOUTHEASTERLY FLOW ALOFT. .SHORT TERM FORECAST... THE LOW IN THE ALEUTIANS WILL CONTINUE TO MOVE SOUTH TODAY WITH PRECIP AND WINDS DIMINISHING ACROSS THE AREA AS THE FRONT MOVES FARTHER SOUTHEAST. SOME SHOWERS WILL REMAIN IN NORTHERLY FLOW ACROSS THE PRIBILOFS AND EASTERN ALEUTIANS AND AK PENN. EXPECT AFTERNOON KNIK ARM WIND IN THE EAST WITH PREDOMINANTLY EAST TO SOUTHEAST FLOW ACROSS SOUTHCENTRAL. WILL NEED TO WATCH FIRE WEATHER POTENTIAL IN THE MAT-SU BECAUSE OF THE WINDS. HOWEVER CURRENTLY EXPECT SAME SCENARIO AS LAST WEEK WITH INCREASED UPPER LEVEL MOIST SOUTHERLY FLOW TO MOVE RHS HIGHER EVEN AS WINDS PICK UP. .LONG TERM FORECAST... EXPECT SHOWERS TO CONTINUE ACROSS THE EASTERN BERING AND ALEUTIANS WITH NORTHERLY FLOW. INSTABILITY WILL INCREASE TOWARD THE END OF THE WEEK ALONG THE COPPER RIVER WITH A SHORTWAVE MOVING IN AND MORE NORTHERLY SFC FLOW. HOWEVER THE CHANCE FOR SHOWERS OR TSTORMS WILL BE BRIEF AS THE NEXT SYSTEM MOVES INTO THE GULF ON SAT. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALES 120 130 132 172. FIRE WEATHER...NONE. RNW APR 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:00 PM AKDT | Gale Warning | AFC | 24 hr | |
| Apr 28, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Apr 28, 11:00 PM AKDT | Small Craft Advisory | AFC | 30 hr | |
| Apr 29, 11:00 AM AKDT | Small Craft Advisory | AFC | 60 hr |
Nearby
Red Flag Warnings in Alaska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.